This is one of the most common sides from Incivek, so you should get plenty of suggestions from those that are dealing with the same thing. You can do a search on this forum and see many posts talking about itching/rashes. I'm on Inf/Riba and also have the same issues, so it may not be just the Incivek causing this issue.
I've resorted to taking Claritin during the day, benedryl at night if I have a flare up. Also, hydrocortisone cremes help to calm the itch. I've tried many of the creams and lotions, and nothing else seemed to help. Try not to wait until the itch gets to the point of interfering with sleep or becomes unbearable. See a dermatologist to get it under control before that point if you can.
Also, try to avoid the heat/sun/sweating, hot showers, rubbing, scratching, since this will only make it worse. Scratching an itch is one of life's simple pleasures, but not in this case.
I had itching and some signs of rash and I take the same treatment on week 2 now, took second shot Friday. The rash isn't visible but I can feel some bumps behind my knees and on other sensitive areas of skin and here is how I am managing it:
Aveeno body wash - a little expensive but god it helps
Aveeno lotion - works great
Non-Drowsy anihitamine during the day - Claritin, Zyrtec, Alegra
Benadryl at night - this not onlyhelps the itching but helps you sleep through it as well
Lot's of water to keep you hydrated
Aveeno is made with oatmeal and you can use it to wash or just soak in and it will help then use the lotion. Try this it will help!
Don't use any detergents or lotions with lots of perfume it will only irritate your skin more. Do not use any body sprays or perfumes/colognes. If your underarms are sensitive get a deoderant that is hypoallergenic. You can also get plain oatmeal and blend it to a powder in your blender then put it in a warm bath it will ease the itching. Unfortunately even beforfe the treatment I've always had sensitive skin so I've used these methods many times they will work!
If the OTC remedies do not work or make it worse (happened to me), ask your doc for a referral to a dermatologist- hopefully you can find one that is familiar with this tx and its side effects. I was so lucky to have one that works with my doctor.
The benadryl should be taken 30 minutes before bed. For daytime, or if you just do not want to take benadryl look for any antihistamine that does NOT contain dyphenhydramine, that is the main ingredient for benadryl.
I keep a 1% cortisone creme with me at all times. It sleeps with me and when I feel an itch I use it.Strange itch it moves around a lot and not always a rash. Very annoying , especially as treatment goes on and you become more irritable. Or is it just me who is becoming more irritable?????
You are not alone! I to have noticed that one minute it may be my shoulder itching and as soon as I scratch that it becomes an itch on my leg! It is EXTREMELY frustrating and I to get very irritable over it. There are even times that if I scratch the itch just gets worse not better, that's about the point I want to start scratching with a pitch fork and cursing all at once! Instead I try to focus on something else or take a bath...needless to say I'm very clean!
I have no rash just the itching, I'm all the pegas+ribia+incevik like you woke up one day and the itching was unbearable espiecally on the inside of the inner thighs and arm. I did not want to take any more drugs than I have to but had to do it I just couldn't take the itching any more and broke down and took the Benadryl (per my pharmacist) it works and I take just one every couple of day...seems to work for me, hope you can fine what works for you.Good luck
I always use coconut oil after my shower. I don't want the dry skin to even start. For itching I've used benedryl to help sleep, extra strength gold bond is good. If that doesn't help, I have a 2.5% hydrocortosone cream. Also, an ice pack can help curb the urge to scratch.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.